| Catalog Number |
03.113.023 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6), 2021 during a procedure, when drilling a new hole with the 2.5 drill bit, it collided with one of the implants that the patient already had and caused it to bend at the tip.Concomitant devices: unknown plates (part# unknown;lot# unknown; quantity: 1).Unknown screws (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) 2.5mm calibrated drill bit qc 250mm/95mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: photo investigation: the device was not returned.A photo-investigation was performed on all the images/attachments provided.The drill bit with product code: 03.113.023 / lot: 66p6198 cannot be confirmed based on the provided images.Additionally, the complaint condition cannot be confirmed based on the provided images.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot; part # 03.113.023; lot # 66p6198; manufacturing site: bettlach; release to warehouse date: 26 august 2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a1 b5 g2 h3, h6: visual inspection: the drill bit 2-flute dx.X with stop ring was returned and received at us customer quality (cq).Upon visual inspection, the tip of the device was bent and the stop ring was found to be missing from the drill bit.No other defects were identified with the returned device.Functional test: a functional test could not be performed as the device was returned by itself.Hence, the reported condition of misalignment could not be confirmed.However, the complaint condition of deformed/bent was confirmed as the tip of the drill bit was bent.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: the following drawings were reviewed during the investigation (current and manufactured): drill bit 2-flute dx,x with stop ring.Stop ring.Investigation conclusion: the complaint condition of deformed/bent was confirmed for the received device.The tip of the drill bit got collided with the implant which could have caused the tip to be bent.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported that another drill bit was used to complete the procedure.There was no surgical delay.